Illinois, 2001

Damaging Wind in Illinois, August 13, 2001

August 13, 2001 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 13, 1:00 PM CST, 0 minutes earlier.

Area forecast discussion, Aug 13, 1:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT MON AUG 13 2001

18Z SFC ANALYSIS INDICATING CF EXTENDING FROM CENT IND INTO CENT
IL...JUST N OF I-70. RADAR MOSAIC SHOWING TSRA DEVELOPING ALONG FRNT
INTO EXTREME EAST CENT IL. MSAS SHOWING GOOD INSTABILITY WITH LIS
AXIS OF -6 TO -8 AND INCREASING MOISTURE CONVERGENCE IN THIS ZONE.
BEHIND FRONT...AN AREA OF SC CONTS IN CAA. CONSIDERABLE DRYING AS
WELL WITH DEWPOINTS FALLING INTO THE LWR 50S ACROSS NRN IL VS
MID/UPPER 60S ACROSS CENT IL.

AVN SEEMS TO BE VERIFYING BEST AGAIN AND HAS BEEN HINTING AT THE
POSSIBILITY OF THIS PCPN DEVELOPING. FRNT TO CONT PUSHING SOUTH
CLEARING THE ENTIRE AREA EARLY THIS EVENING. MAY HAVE TO LINGER TSRA
IN SE THIS EVENING DEPENDING ON RADAR TRENDS AT PRESS TIME. DRY AIR
GETS GOOD PUSH ACROSS ENTIRE CWA BY MIDNIGHT TNGT RESULTING IN SOME
OF THE COOLEST LOWS SEEN IN AWHILE AS HIGH PRESSURE BUILDS IN.
LINGERING CU EARLY THIS EVENING SHOULD DISSIPATE RAPIDLY WITH LOSS
OF HEATING. NEXT SYSTEM BEGINS TO TAKE SHAPE ACROSS PLAINS ON
WED...MOVING INTO IL BY THURS. AVN HINTING AT MCS DEVELOPMENT INTO
NEB/IA TUES NGT ...TRACKING TOWARD NRN/CENT IL WED AS GOOD WAA AND
MOISTURE CONV VEERS TOWARD AREA ON 30-40KT LLJ. ETA REMAINS SLOWER
WITH THIS EVOLUTION. LINGERING OUTFLOW BOUNDARIES AND APPROACHING
SYNOPTIC FRNT WILL BE FOCUS FOR ADDITIONAL DEVELOPMENT WED NGT AND
THURSDAY BEFORE CF CLEARS CWA FRI EVE. GIVEN THIS UNCERTAINTY...
WILL ONLY INTRODUCE CHC POPS ATTM FOR WED/WED NGT TIME FRAME AND WE
CAN FINE TUNE THINGS AS TIME GETS CLOSER. MRF INDICATING ANOTHER S/W
AND CF PUSHING ACROSS AREA SAT. MOISTURE SHOULD BE LIMITED BY THIS
TIME AND WILL LEAVE THIS PORTION OF EXTENDED DRY. THESE SERIES OF
FRONTS WILL KEEP TEMPS SLIGHTLY BELOW THE NORM WITH CANADIAN AIR.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI UB 056/081 059/084 063 36000
PIA UB 055/080 059/083 063 36000
DEC UB 055/080 058/084 063 36000
CMI UB 053/079 055/083 062 36000
MTO UB 056/080 055/084 063 36000
LWV UB 060/082 058/086 065 36200

.ILX...NONE.

FRIEDERS

In the hours before

Special weather statement, Aug 13, 10:00 AM CST, 3 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT MON AUG 13 2001

NO HAZARDOUS WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST
ILLINOIS THROUGH TONIGHT.

EH

The radar

The Indianapolis radar (KIND), 122 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Edgar

When
August 13, 1:00 PM CST
Where
Edgar County, Paris
Measured
56 kt (64 mph)
Reported by
EMERGENCY MANAGER
Coordinates
39.617, -87.700

Several large trees were blown down. One briefly blocked Illinois Route 1.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266164.